Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Advice for Moms Advice for Moms

has anyone suffered hairloss or weight gain with the paraguard?

Posted by on Sep. 16, 2013 at 6:39 PM
  • 15 Replies
Just had one inserted a week ago and I came across a forum I didn't see before getting this and people are claiming hair loss and weight gain. Any thoughts?
by on Sep. 16, 2013 at 6:39 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Mommy2justone
by Mommy2justtwo on Sep. 16, 2013 at 8:10 PM

I think with any hormone that you are putting in your body there could be side effects like that. Most of the time it says to consult a physician if you have those symptoms. They would probably try a different birth control option. 

cupcake_mom
by Bronze Member on Sep. 16, 2013 at 8:12 PM
The paragard has no hormones in it.

Quoting Mommy2justone:

I think with any hormone that you are putting in your body there could be side effects like that. Most of the time it says to consult a physician if you have those symptoms. They would probably try a different birth control option. 

cupcake_mom
by Bronze Member on Sep. 16, 2013 at 8:13 PM
1 mom liked this
I have had mine for almost a year and have not experienced these things. I have actually lost weight
Its.me.Sam.
by Bronze Member on Sep. 16, 2013 at 8:15 PM

nope neither.
it not hormonal so there is no reason for it to. 

Mommy2justone
by Mommy2justtwo on Sep. 16, 2013 at 8:16 PM
1 mom liked this

That's weird then :( 
I would think there wouldn't be any symptoms other than not being pregnant? LOL 

Quoting cupcake_mom:

The paragard has no hormones in it.

Quoting Mommy2justone:

I think with any hormone that you are putting in your body there could be side effects like that. Most of the time it says to consult a physician if you have those symptoms. They would probably try a different birth control option. 


tiredmomfor2
by on Sep. 16, 2013 at 8:16 PM
1 mom liked this
I have had the paraguard twice..still using it now..and have not had an issue. I have lost sixty five lbs in the last almost 3 years...and my hair is normal. :) It has been this time for almost two years. Love it!
BatMom.
by on Sep. 16, 2013 at 8:17 PM
Paragard has no hormones, so those shouldn't be related to it (shouldn't = I don't *think* so, and I'm not claiming to know everything, lol).
I had those side effects, among a ton of others, with the Mirena..but I haven't had any side effects (except for period-related ones) with Paragard.
I had Mirena for three years of hell, and I have had Paragard for just over three years now.
britmichele
by on Sep. 16, 2013 at 8:21 PM
I've had mine for almost 3 years. The worst I've experienced is spotting between periods
Tckosdk.2012
by Bronze Member on Sep. 16, 2013 at 8:32 PM

I've had mine for about a year now & never experienced any of that. Just heavy painful periods. Mabey those women experiencing that had high levels of copper in their body. I've heard that it's a good idea to have your copper levels checked from time to time. My OB didn't say anything about it, it's just somthing I read somewhere.

FireMoonGypsy
by Member on Sep. 16, 2013 at 8:35 PM

This is actually the non-hormonal one. 

Copper works without dealing with the hormones. 

Quoting Mommy2justone:

I think with any hormone that you are putting in your body there could be side effects like that. Most of the time it says to consult a physician if you have those symptoms. They would probably try a different birth control option. 


"The truth is not always beautiful, nor beautiful words the truth" - Lao Tzu

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)